Turkish Journal of Physical Medicine and Rehabilitation 2018 , Vol 64 , Num 3
Foot drop with a popliteal artery aneurysm due to heroin use: A case report
Ayşe Nur Bardak 1 ,Kadriye Öneş 1 ,Merve Ateş Yalçın 1 ,Merve Sekizkardeş 1 ,Halil Nadir Öneş 2
1 Department of Physical Medicine and Rehabilitation, 70th Year Physical Therapy and Rehabilitation Center, İstanbul, Turkey
2 Department of Orthopedics and Traumatology, Bakırköy Dr. Sadi Konuk Training and Research Hospital, İstanbul, Turkey
DOI : 10.5606/tftrd.2018.2124 Drug addiction has become an important problem worldwide, and the number of heroin users has been rapidly increasing. There are serious complications related to intravenous drug use. Sharing injectors and using them multiple times cause septic and infective complications. Another important aspect of intravenous drug use is that it potentiates vascular damage. Contaminated injectors may induce pseudoaneurysms when applied directly into the vessel, endothelium, or surrounding tissues. Infected pseudoaneurysms may provoke necrosis, rupture, bleeding, and some dramatic results such as loss of extremity or death. Herein, we report a female case who had a history of long-term substance abuse in whom foot drop developed with a popliteal artery aneurysm. Keywords : Heroin; intravenous drug; popliteal artery; pseudoaneurysm